MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Kinked (1339); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A bentson plus fixed core wire guide was used during an unspecified "angio" procedure.It was reported, the wire had been removed from the catheter and was being wiped down when the tech noticed something abnormal toward the end of the wire.It was observed to pull apart easily.As the device was bloody it was discarded.A second device was opened and checked before inserting it into the patient.It was determined to be abnormal as well so it was not used.A third wire was used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: kinking was observed towards the distal end of the device during inspection following receipt of the device on 10oct2017.Corrected information: initial reporter also sent report to fda.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used bentson plus fixed core wire guide was returned for evaluation.Two bends, and three (3) millimeters (mm) coil elongation were noted.The outer diameter measured within specification.The proximal and distal welds were present and intact.The safety wire is caught securely in the tip and back welds.The length of the device was within specifications.The coils were relaxed and the distal tip was very soft.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows eleven (11) nonconforming events that could contribute to this failure mode.The nonconforming wire guides were rejected.A complaint history search revealed that there were no other related complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Potential causes of this failure include inadequate solder joint , material selection, torquability, or excessive friction forces.Information was not provided regarding the patient's anatomy.Based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event is related to either usage with incompatibility/ faulty equipment or patient anatomy.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6931804
Report Number1820334-2017-03531
Device Sequence Number898525
Product Code DQX
UDI-Device Identifier00827002097353
UDI-Public(01)00827002097353(17)220628(10)7942525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFBP-35-145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1